MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC; SCREWDRIVERS
Catalog Number 389.829
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 389.829; lot: l729695; manufacturing site: (b)(4).Release to warehouse date: 12.Jan.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual inspection: upon visual inspection of the complaint device it can be seen that the hexagonal tip is slightly twisted as well some edges are deformed, these damage are from tighten.Document/specification review: drawings and revisions are in accordance to dhr of production lot l729695.All relevant features are defined on the used drawing revisions of dhr of production lot l729695.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Summary: there is no particularize information what's happened to this article by customer, unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that excessive force led to this damage or/and that during the operation an application error may have taken place.To prevent such problems, it is necessary worn or damaged instruments to replace and/or to operate according to the technique guide.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during anterior lumbar interbody fusion (alif) l4-l5 procedure on (b)(6) 2019, the hexagonal screwdriver from the anterior tension band (atb) plate system was not locking off and has no clear click sound when locking the screws.The procedure was successfully completed using another atb set.There was no surgical delay and no adverse consequence to the patient.  upon manufacturer's investigation of the received complaint device it can be seen that the hexagonal tip is slightly twisted as well some edges are deformed concomitant device/s reported: unknown screws (part # unknown, lot # unknown, quantity unknown), screwdriver (part # 287110550, lot # unknown, quantity 1)  this report is for one (1) 3.5mm hexagonal screwdriver shaft-6mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8875562
Report Number8030965-2019-67040
Device Sequence Number14051011
Product Code HXX
UDI-Device Identifier07611819775985
UDI-Public(01)07611819775985
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number389.829
Device Lot NumberL729695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1